I have emphysema and most inhalers irritate my throat and voice. Do others have this experience?

I have emphysema and most inhalers irritate my throat and voice. Do others have this experience?

The question seems to have missed the word "hoarse" - which is what happens to my voice when I use any inhaler - powder, or single use ones..............they all seem to irritate me - despite my rinsing and gargling very well.

A MyCOPDTeam Member said:

New member tell your doctor now it is a side affect

posted 13 days ago
A MyCOPDTeam Member said:

Yes I have - thanks.

posted 13 days ago
A MyCOPDTeam Member said:

Thanks so much. I guess my breathing isn't a huge issue.............I can't walk and talk - but other than that I'm pretty good. I will use the Ventolin every now and then. Thanks again

posted 15 days ago
A MyCOPDTeam Member said:

Usually it's the dry powder inhalers that often cause the problems with being hoarse. It's the steroids in the Advair or Symbicort that cause the problem, but I know people who also have problems with LAMAs as well. You can experiment with various meds and see if there's one you don't react to as much. Sometimes it comes down to a choice: do you want to not be hoarse or do you want to breathe?

posted 15 days ago
A MyCOPDTeam Member said:

Yes - mine did too - no matter what type of inhaler I used. So I've opted to not
use any at the moment. Thanks for the info.

posted 15 days ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in